MAUDE Adverse Event Report: VITALTEC MCGRATH MAC; LARYNGOSCOPE, RIGID

VITALTEC MCGRATH MAC; LARYNGOSCOPE, RIGID
Model Number 350-017-000
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.Thirteen blades were received for evaluation.Visual inspection found no notable conditions.Functional testing included testing of the returned blades with a lab handle and battery, placing devices on the lab handle camera stick, devices led emitting a visible light with an image visible on the lcd screen, the battery icon status visible and displaying properly.The lcd image quality and light output of the led were inspected and were found to be adequate.It was reported that the picture quality looked normal prior to intubation.During intubation the picture quality became "clouded/fogged." once the blade was inserted into the patient's airway the visual quality became poor.An alternate size blade from a different lot number was used and did not experience the same issue.Several size 2 blades from the same lot number were tried and experienced the same issue.The reported issue could not be confirmed.The most likely cause could not be identified, because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fda's 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.H9: z-0168-2024; z-0169-2024 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the picture quality looked normal prior to intubation.During intubation the picture quality became "clouded/fogged." once the blade was inserted into the patient's airway the visual quality became poor.An alternate size blade from a different lot number was used and did not experience the same issue.Several size 2 blades from the same lot number were tried and experienced the same issue.There was no patient injury.

Brand Name
MCGRATH MAC
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VITALTEC
no. 12, lane 4-30, chyuan zhou
taichung 42142
TW  42142
Manufacturer (Section G)
VITALTEC
no. 12, lane 4-30, chyuan zhou
taichung 42142
TW   42142
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20397784
Report Number3004209178-2024-19931
Device Sequence Number6517542
Product Code CCW
UDI-Device Identifier10884521824331
UDI-Public10884521824331
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number350-017-000
Device Catalogue Number350-017-000
Device Lot Number22082207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H11
Patient Sequence Number1
Patient SexUnknown